Question 23 A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman’s nurse provide?
A) “This will likely relieve your muscle spasms but you’ll probably develop a certain amount of dependence on the drug over time.”
B) “We’ll need to closely monitor your blood sugar levels for the next week.”
C) “There’s a small risk that you might experience some hallucinations in the first few days that you begin taking this drug.”
D) “You might find that this drug exacerbates some of your muscle weakness while it relieves your spasticity.”
Question 24 A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions?
A) Eat a high-protein diet
B) Decrease the dosage if any adverse effect is experienced
C) Wear appropriate clothing and sunscreen whenever he is in direct sunlight
D) Have a complete blood cell count done weekly
Question 25 A 40-year-old woman with a diagnosis of fibromyalgia has been prescribed cyclobenzaprine (Flexeril) as an adjunct to her existing drug regimen. What nursing diagnosis should the nurse prioritize when updating the nursing care plan for this patient?
A) The risk for Injury related to CNS depressant effects
B) Diarrhea related to anticholinergic effects
C) Altered Nutrition, Less than Body Requirements, related to appetite suppression
D) Impaired Swallowing related to increased muscle tone